Damn you Risperidone!

Since I started taking Risperidone, I’ve put on 2/3rds of a stone. I can only assume the two events are linked as before my weight was pretty stable. This has me running scared and for good reason. A couple of years ago I weighed a lot more than I do now. When I finally realised this, I had something of an epiphany made up my mind to do something about it which I did (and not by halves either). I lost over 3 stone in about 6 months and got my weight down to something I was happy with. I was hardly super skinny but I could live with it and it seemed to suit me because that’s where my weight stayed pretty much regardless of what I ate and how much exercise I did.

But now the damn drugs have ruined it all. I’ve put back on almost a stone of what I’d lost and I’m not happy about it. My appetite has soared and I seem to have developed a real addiction to sugar. Before if I wanted something sweet I could eat a few squares of  chocolate, now I’ll quite happily scoff the whole 200g and barely even notice it’s gone. This has to stop but I don’t know how. My self control is entirely gone and I’d rather like it back. It’s just getting to the stage when I can really notice a difference. Clothes that fit comfortably before are now tight and I feel considerably less fit than I did.

I know in the scheme of things it’s not all that important and deep down I know I’d rather have the drugs than the paranoia and psychoticish tendencies but it just doesn’t seem fair somehow. I try and eat healthily (most the time) and I aim to do an hours exercise about 4 times a week so I should be healthy but I’m not and I don’t seem to be able to do a thing about it. I’m getting decidedly scared that it can only get worse.

(This post is bought to you courtesy of selective amnesia which I’m using to ignore the few months prior to the risperidone in which I attempted to exist on not very much at all)

Advertisements

7 Responses to Damn you Risperidone!

  1. aims says:

    Dear Ana – I too gained a lot of weight when I was in the hospital – 60 lbs. !! I don’t know how many stone that is but the drugs just packed it on as well as I had to eat everything in sight. My mother told me that every time she visited I was stuffing my face. I have no recollection of that but my body still does.

    I’ve lost about 20 of that but still could easily lose another 40. However – I seem to have found a place where I am content and adjusted to the newer weight. Happy about it? No. But adjusted to it.

    Did you have to move or did you find a new roommate? I’ve been wondering.

  2. I’ve put weight on too (although thankfully it seems to have reached a balance again unlike mirtazapine).

    I hope it all balances out for you – it’s horrible having it as one more thing to bother you.

    Take care,
    Differently

  3. Tom says:

    Hello.I also like ducks.

  4. I put on loads of weight on risperidone too, 2-3 stone I’d say, and I’ve always been too lazy to do anything about it, especially now I’m on haloperidol which has me stuffing my face again too. You should ask about aripiprazole – the weight gain on that is nothing compared to others. xx

  5. Stacy says:

    So sorry to hear about the frustration with the weight gain. I’m not sure what kind of sypmtoms you’re trying to control with the meds but if possible try another med.
    I took Lexapro for 2 years and put on about 40 lbs. It really sucked. Sometimes I think the mental health providers don’t really take into account the emotional and health effects of putting on such weight. It’s easy for them to blow it off because they don’t have to live with it and they’re just happy because you’re not having symptoms that they need to bother helping you manage.
    I went through the same thing with Lexapro as far as the sugar craving and I could eat tons of sugar and still want more. And those cravings didn’t just stop after I stopped the meds. I had to force myself off the sweets and even now have only lost half of the weight I’d put on.
    I say ask about trying another medication.

  6. Bippidee says:

    Hey,
    You’ve not posted anything for a while, so I just thought I would leave a quick message to check everything is ok.
    xxx

  7. elias says:

    there’s no therapeutic alternative to risperdal…..no therapeutic alternative to risperdal NO WAY OUT remember! Janssen’s and the FDA got blood in their hands.All the peapole and parents who have their child affected by this drug must protest to make the Fda retire immediatly this poison from the market,we can’t let them no more ruin lives,just for a purpose of big money.The more we are the more they ‘ll listen to US.there are actualy several groups on FACEBOOK planing sittings in front of Janssen’s offices JOIN US RIGHT NOW !

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: